Arkansas, 2015

Winter Storm and Winter Weather in Arkansas, February 25, 2015

February 25, 2015 · NWS LZK · 22 events in 20 counties and zones

Winter was in high gear on February 25th as an intense storm system aloft threw moisture into cold conditions over central and southern Arkansas. That led to widespread snow.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Winter was in high gear on February 25th as an intense storm system aloft threw moisture into cold conditions over central and southern Arkansas. That led to widespread snow. Precipitation started as a brief wintry mix (rain, freezing rain and sleet) given a warm layer aloft. Eventually, as temperatures cooled aloft, snow was the dominant precipitation type. Snow totals of five to more than six inches were reported at many locations across the southern half of the state. Snow tapered off in southwest Arkansas by mid afternoon, and ended in central sections of the state by late afternoon. Snow pushed east across the Mississippi River shortly after sunset.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 25, 5:37 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Feb 25, 5:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 AM CST WED FEB 25 2015

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD FOR KHRO AND
KBPK. ELSEWHERE...A WINTER STORM WILL MOVE THROUGH THE SOUTHERN
HALF OF THE STATE TODAY LEADING TO FALLING CEILINGS AND REDUCED
VISIBILITIES. AT THE ONSET OF PRECIPITATION...A BRIEF PERIOD OF
SLEET WILL BE SEEN...BEFORE PRECIPITATION CHANGES OVER TO SNOW.
SNOW WILL COME TO AN END BY 00Z WITH MVFR CEILINGS CONTINUING
THROUGH THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 334 AM CST WED FEB 25 2015/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT
SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR THE WESTERN RED RIVER
VALLEY OF NORTH TEXAS. RADAR RETURNS ARE STARTING TO SHOW UP OVER
SOUTHWEST ARKANSAS...THOUGH PRECIPITATION IS NOT QUITE REACHING THE
GROUND YET. LOWER LEVELS WILL CONTINUE TO MOISTEN UP THIS MORNING...
AS THE LOW MOVES TOWARD THE REGION...AND A CLOSED UPPER LOW NEAR THE
SOUTHERN ROCKIES HEADS EAST.

PRECIP SHOULD BE ALL SNOW...WITH THE EXCEPTION OF MAYBE A BRIEF
PERIOD OF A SNOW/SLEET MIX IN THE SOUTHWEST AND WEST. RATES WILL
RAMP UP LATER THIS MORNING...AS THE UPPER LOW MOVES INTO THE
ARKLATEX REGION.

WITH THE LOW POISED TO MOVE ACROSS SOUTHERN ARKANSAS...AND THE
SURFACE SYSTEM PASSING SOUTH OF THE REGION...THERE WILL LIKELY BE A
BAND OF HEAVY SNOW DEVELOP.

SEVERAL THINGS TO NOTE WITH THIS SYSTEM...

THIS FORECAST IS A CHALLENGING ONE. THERE WILL BE A SHARP GRADIENT
BETWEEN VERY LITTLE SNOW AND HEAVIER SNOW...WITH CONSIDERABLE
VARIATION ACROSS A VERY SHORT DISTANCE...AS THE APPROACHING SYSTEM
FIGHTS DRIER AIR AT THE LOW LEVELS. THIS INCLUDES THE METRO AREA.
QUITE LIKELY...THE NORTHERN PORTIONS WILL SEE AN INCH OR TWO OF
SNOW...WHILE THE SOUTH COULD SEE MORE THAN THREE INCHES.

THE AXIS OF HEAVIEST SNOWFALL WILL DEPEND ON THE TRACK OF THE UPPER
SYSTEM. CURRENT THINKING IS THE HEAVIEST SNOWFALL WILL BE SOUTH OF A
MURFREESBORO TO PINE BLUFF LINE...WITH FOUR INCHES OR GREATER. ANY
DEVIATION IN THE EXPECTED PATH OF THE SYSTEM COULD CHANGE EXPECTED
SNOWFALL AMOUNTS SIGNIFICANTLY.

THE UPPER SYSTEM WILL EXIT THE REGION THIS EVENING...WITH DRIER AIR
MOVING IN BEHIND IT. AT THE SAME TIME...A FRONTAL BOUNDARY WILL MOVE
INTO WESTERN ARKANSAS...BRINGING SMALL CHANCES OF SNOW WITH IT AS IT
MOVES ACROSS TONIGHT AND THURSDAY.

THE FRONT WILL REINFORCE THE COLD AIR IN PLACE...WITH MOST AREAS
STAYING BELOW 40 DEGREES ON THURSDAY.

LONG TERM...FRIDAY THROUGH TUESDAY
LONG TERM BEGINS WITH SURFACE HIGH PRESSURE CENTERED OVER SE IOWA
WITH NEARLY ZONAL FLOW ALOFT. HIGH PRESSURE QUICKLY DEPARTS TO THE
EAST AND BRINGS A RETURN OF EASTERLY...AND EVENTUALLY SOUTH EASTERLY
FLOW AT THE SURFACE. FIRST CHANGES MADE TO THE FORECAST INCLUDE
SLOWING DOWN THE ONSET OF PRECIPITATION ON FRIDAY. MOISTURE RETURN
IS NOT AS QUICK IN THE REGION...AND REMOVED MENTION OF PRECIPITATION
UNTIL SATURDAY AS SYSTEM APPROACHES THE REGION...HOWEVER THE BEST
CHANCES FOR PRECIP WILL REMAIN TO THE WEST OF THE CWA. THERE WILL BE
SOME SMALL CHANCES FOR WINTRY PRECIPITATION...BUT MAINLY LIMITED TO
THE OVERNIGHT HOURS.

A FRONTAL BOUNDARY WILL STALL ACROSS THE REGION SUNDAY NIGHT INTO
MONDAY AND KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE
REMAINDER OF THE LONG TERM. MODELS DISAGREE SOMEWHAT ON THE TIMING
OF THE SURFACE LOW THAT APPROACHES THE STATE TOWARDS THE END OF THE
SHORT TERM. GFS...BRINGS THIS SYSTEM IN SOONER...WITH UPPER TROUGH
BECOMING NEGATIVELY TILTED...WHILE THE ECMWF IS SLOWER TO BRING IN
THE SURFACE LOW...WITH THE UPPER TROUGH REMAINING WELL BEHIND THE
SURFACE SYSTEM. WHAT IS CLEAR...IS THAT TEMPERATURES WILL WARM
SIGNIFICANTLY AHEAD OF THIS SYSTEM WITH THE POTENTIAL FOR ABOVE
NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     35  26  35  17 /  20  20  30  10
CAMDEN AR         33  25  42  24 / 100  10  30  10
HARRISON AR       36  24  28  11 /  10  20  20  10
HOT SPRINGS AR    33  25  39  20 /  80  10  30  10
LITTLE ROCK   AR  34  26  38  21 /  60  10  30  10
MONTICELLO AR     32  26  41  23 / 100  20  20  10
MOUNT IDA AR      34  25  38  19 /  80  10  30  10
MOUNTAIN HOME AR  36  25  31  13 /  10  20  20  10
NEWPORT AR        35  25  36  18 /  30  20  20  10
PINE BLUFF AR     32  26  39  22 / 100  10  20  10
RUSSELLVILLE AR   36  27  38  19 /  30  20  20  10
SEARCY AR         34  25  37  19 /  40  20  30  10
STUTTGART AR      33  25  38  21 /  80  10  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR FAULKNER-
GARLAND-MONTGOMERY-POLK-PULASKI-SALINE-WHITE-WOODRUFF.

WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-HOT
SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PIKE-PRAIRIE.

&&

AVIATION...65
Hazardous weather outlook, Feb 25, 4:50 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 AM CST WED FEB 25 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
450 AM CST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM APPROACHED THE STATE DURING THE OVERNIGHT HOURS
WITH SOME SLEET BEING REPORTED IN SOUTHERN AND SOUTHWEST ARKANSAS
BEFORE SUNRISE. THIS SYSTEM WILL CONTINUE TO PUSH NORTH AND EAST
INTO THE STATE BRINGING THE POTENTIAL FOR HEAVY SNOW ACROSS
PORTIONS OF SOUTHERN ARKANSAS.

IT IS LIKELY THAT MUCH OF THE SOUTHERN HALF OF THE STATE WILL SEE
MEASURABLE SNOW...WHILE THE NORTHERN HALF OF THE STATE MAY SEE
LITTLE IF ANY PRECIPITATION. IT APPEARS THE NORTHERN EXTENT OF THE
ACCUMULATING SNOW WILL BE ALONG AND SOUTH OF A LINE FROM MENA TO
SEARCY.

THE HEAVIEST OF THE SNOW CAN BE EXPECTED ACROSS SOUTHERN PORTIONS
OF THE STATE WHERE 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE ALONG A
CAMDEN TO MONTICELLO LINE...WITH SOME LOCALLY HEAVIER AMOUNTS
POSSIBLE. WITH THIS SYSTEM...HIGH SNOWFALL RATES WILL BE ALSO BE
POSSIBLE LEADING TO REDUCED VISIBILITY AS WELL AS ROAD CONDITIONS
DETERIORATING RAPIDLY.

A BIT FURTHER TO THE NORTH...ALONG A GLENWOOD TO BRINKLEY LINE...2
TO 4 INCHES OF SNOW WILL BE POSSIBLE...WITH AMOUNTS DECREASING TO
THE NORTH. THERE WILL BE A SHARP CUTOFF BETWEEN LOCATIONS
RECEIVING SIGNIFICANT SNOW AND LOCATIONS NOT SEEING MUCH SNOW AT ALL.

PRECIPITATION WILL TAPER OFF DURING THE LATE AFTERNOON HOURS TODAY
AS THE STORM SYSTEM DEPARTS TO THE EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME LIGHT CHANCES FOR SNOW WILL ONCE AGAIN BE IN THE FORECAST ON
THURSDAY...HOWEVER SNOW ACCUMULATIONS WILL BE MINIMAL IF ANY ARE
SEEN AT ALL.

THE NEXT CHANCE FOR PRECIPITATION WILL NOT BE UNTIL SATURDAY NIGHT
AS THE CHANCE FOR SOME LIGHT SNOW WILL BE POSSIBLE...MAINLY ACROSS
PORTIONS OF NORTHERN AND NORTHWEST ARKANSAS. TEMPERATURES WILL
WARM ON SUNDAY...AND PRECIPITATION WILL TRANSITION TO ALL RAIN
WITH RAIN REMAINING IN THE FORECAST INTO THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter storm, 4 winter weather. Local standard time, as filed.

Winter Storm, Ouachita

When
February 25, 7:00 AM CST to 5:00 PM CST
Where
Ouachita forecast zone
Reported by
Law Enforcement
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Snowfall accumulations of 5 to over 8 inches were observed across the county.

Winter Storm, Calhoun

When
February 25, 7:00 AM CST to 6:00 PM CST
Where
Calhoun forecast zone
Reported by
Public
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to over 4 inches were observed across the county.

Winter Storm, Bradley

When
February 25, 7:00 AM CST to 7:00 PM CST
Where
Bradley forecast zone
Reported by
Law Enforcement
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to over 5 inches were observed across the county.

Winter Storm, Desha

When
February 25, 7:00 AM CST to 7:00 PM CST
Where
Desha forecast zone
Reported by
Public
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to 4 inches were observed across the county.

Winter Weather, Polk

When
February 25, 8:00 AM CST to 1:00 PM CST
Where
Polk forecast zone
Reported by
Law Enforcement

Snowfall accumulations ranged from a few tenths of an inch across northern sections of Polk County, to 1 to 2 inches across southeast sections of the county.

Winter Storm, Pike

When
February 25, 8:00 AM CST to 3:00 PM CST
Where
Pike forecast zone
Reported by
Emergency Manager
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to over 5 inches were observed across the county.

Winter Storm, Dallas

When
February 25, 8:00 AM CST to 5:00 PM CST
Where
Dallas forecast zone
Reported by
COOP Observer
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Snowfall accumulations of 6 to over 7 inches were observed across the county.

Winter Storm, Desha

When
February 25, 8:00 AM CST to 8:00 PM CST
Where
Desha forecast zone
Reported by
CoCoRaHS
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to 5 inches were observed across the county.

Winter Storm, Montgomery

When
February 25, 9:00 AM CST to 2:00 PM CST
Where
Montgomery forecast zone
Reported by
Trained Spotter

Snowfall accumulations of 4 up to 7 inches were observed across southeastern sections of the county, with an inch or two across central sections of the county. Northwestern sections of the county only saw a trace to one half of an inch snowfall.

Winter Storm, Hot Spring

When
February 25, 9:00 AM CST to 5:00 PM CST
Where
Hot Spring forecast zone
Reported by
CoCoRaHS
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to over 4 inches were observed across the county.

Winter Storm, Clark

When
February 25, 9:00 AM CST to 5:00 PM CST
Where
Clark forecast zone
Reported by
Emergency Manager
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to over 4 inches were observed across the county.

Winter Storm, Cleveland

When
February 25, 9:00 AM CST to 6:00 PM CST
Where
Cleveland forecast zone
Reported by
Public
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Snowfall accumulations of 4 to 8 inches were observed across the county.

Winter Storm, Lincoln

When
February 25, 9:00 AM CST to 7:00 PM CST
Where
Lincoln forecast zone
Reported by
Law Enforcement
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Snowfall accumulations of 5 to 7 inches were observed across the county.

Winter Weather, Garland

When
February 25, 10:00 AM CST to 4:00 PM CST
Where
Garland forecast zone
Reported by
Law Enforcement
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Snowfall accumulations ranged from a trace to a few tenths of an inch across northern sections of the county, to 2 to 3 inches across southern sections of the county.

Winter Weather, Saline

When
February 25, 10:00 AM CST to 4:00 PM CST
Where
Saline forecast zone
Reported by
NWS Employee
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Snowfall accumulations of 2 to 3 inches were observed across the county.

Winter Storm, Hot Spring

When
February 25, 10:00 AM CST to 5:00 PM CST
Where
Hot Spring forecast zone
Reported by
COOP Observer
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Snowfall accumulations of 5 to over 6 inches were observed across the county.

Winter Storm, Jefferson

When
February 25, 10:00 AM CST to 6:00 PM CST
Where
Jefferson forecast zone
Reported by
Law Enforcement
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Snowfall accumulations of 5 to over 6 inches were observed across the county.

Winter Weather, Pulaski

When
February 25, 11:00 AM CST to 4:00 PM CST
Where
Pulaski forecast zone
Reported by
Official NWS Observations
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Snowfall accumulations of 1 to 2 inches were observed across the Little Rock area south of the Arkansas River. Just north of the river only one tenth of an inch was observed, with northern sections of the county not seeing any snowfall. Southern Pulaski County saw upwards of 3 inches.

Winter Storm, Lonoke

When
February 25, 11:00 AM CST to 5:00 PM CST
Where
Lonoke forecast zone
Reported by
CoCoRaHS
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Snowfall accumulations of up to 4 inches were observed across southern sections of the county, with an inch or two across central sections of the county. Northern sections of the county only saw a trace of snowfall.

Winter Storm, Prairie

When
February 25, 11:00 AM CST to 6:00 PM CST
Where
Prairie forecast zone
Reported by
Law Enforcement
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 up to 4 inches were observed across southern sections of the county, with an inch or two across central sections of the county. Northern sections of the county only saw a trace of snowfall.

Winter Storm, Arkansas

When
February 25, 11:00 AM CST to 7:00 PM CST
Where
Arkansas forecast zone
Reported by
Law Enforcement
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 to over 5 inches were observed across the county.

Winter Storm, Monroe

When
February 25, 12:00 PM CST to 7:00 PM CST
Where
Monroe forecast zone
Reported by
Law Enforcement
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Snowfall accumulations of 3 up to 4 inches were observed across southern sections of the county, with an inch or two across central sections of the county. Northern sections of the county only saw a trace to one half of an inch snowfall.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558581, 558582, 558585, 558588, 558568, 558576, 558580, 558587, 558575, 558577, 558579, 558584, 558589, 558569, 558570, 558578, 558583, 558571, 558572, 558573, 558586, 558574.